MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08024
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the performer introducer experience leaking during an unspecified procedure.During this procedure, while a balloon catheter was being advanced through it, there was some blood leakage from the hemostatic valve.The physician replaced the device with another performer introducer from the same lot, and experienced a similar issue.The amount of blood lost is unknown, but it was confirmed that a transfusion was not necessary.The physician then used another manufacturer's device to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction a2b, a3, & a4b: on the initial report, these fields were inadvertently marked 'ni' instead of 'asku'.These fields have been updated.Corrction g3: on the initial report, this field was inadvertently only marked with 'user facility' when 'foreign' & 'health professional' should have been included.These sources have been included.Investigation ¿ evaluation a review of the complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, functional test, and a visual inspection of the returned device were conducted during the investigation.The visual inspection functional test of the returned device confirmed that two device were returned, one used and one prior to use.The dilator was returned with the used device.Minimal bio-matter is present on the check-flo valve.The used device was flushed with no leakage.The device was then clamped and no leakage was noted.The dilator was reinserted and removed, and the device was clamped and tested for leakage once again, but no leakage was noted.The proximal fittings were disassembled for further examination of the disc.A slight tear is noted in the disc and the slits no longer appear to run edge to edge, appearing as if the material may have re-healed which is a known property of this material and has been seen in previous investigations.The unused device was opened and tested the same way and yielded the same results, no leakage.Based on the customer's testimony, the complaint is confirmed.However, the reported failure could not be duplicated on the returned devices.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We have notified the appropriate personnel and will continue to monitor for similar events.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7833976
Report Number1820334-2018-02527
Device Sequence Number1445500
Product Code DYB
UDI-Device Identifier00827002080249
UDI-Public(01)00827002080249(17)200212(10)7604152
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2020
Device Model NumberG08024
Device Catalogue NumberRCF-14.0-38-J
Device Lot Number7604152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1